Michigan, 2012Hail in Michigan, August 13, 2012
August 13, 2012 · NWS MQT · 1 event in 1 county or zone
A thunderstorm dropped pea to dime sized hail near Stephenson in Menominee County on the afternoon of the 13th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm dropped pea to dime sized hail near Stephenson in Menominee County on the afternoon of the 13th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Aug 13, 2:16 PM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 13, 2:16 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
416 PM EDT MON AUG 13 2012
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 407 PM EDT MON AUG 13 2012
WV LOOP AND RAOBS INDICATE UPPER TROUGHS FROM NORTHERN ONTARIO
THROUGH THE WESTERN GREAT LAKES REGION. STRONGEST SHORTWAVES IN
THE MEAN TROUGH ARE OVER NORTHERN ONTARIO AND ALSO SOUTHERN LOWER
MICHIGAN. SHORTWAVE BTWN THE TWO TROUGHS AND SFC TROUGH MERGED UP
WITH LAKE BREEZES OVR CNTRL UPR MICHIGAN EARLIER THIS AFTN TO KICK
OFF ISOLD SHRA AND STORMS. CONVECTIVE DEPTH WAS SHALLOW...BUT RADAR
ESTIMATED PRECIP AMOUNTS UP TO 1-1.5 INCHES SEEMED REASONABLE AS
STORM MOTION WAS SLOW AND EVEN TRIED TO BACKBUILD OVR EXTREME
SOUTH CENTRAL MARQUETTE COUNTY AS ONE STORM BRIEFLY BECAME A RIGHT
MOVER.
AS OF 19Z...THE MESS OF THE SYNOPTIC TROUGH AND LAKE BREEZE
CONVERGENCE BOUNDARY IS ORIENTED FM ROUGHLY WATERSMEET THROUGH JUST
NORTH OF CRYSTAL FALLS AND IRON MOUNTAIN AND EAST TOWARD NEWBERRY
AND SAULT STE MARIE. ISOLD-SCATTERED SHRA/TSRA ARE LOCATED ALONG THE
TROUGH WITH STORM MOTIONS GENERALLY ESE AROUND 15 MPH. BASED ON
RADAR TRENDS AND HRRR MODEL...HIGHLIGHTED HIGHEST POPS EARLY THIS
EVENING OVR SCNTRL UPR MICHIGAN...WITH DIMINISHING TREND BY LATE
EVENING DUE TO LOSS OF DAYTIME INSTABILITY AND LOW-LEVEL
CONVERGENCE. STILL...AT LEAST ISOLD SHRA/TSRA MAY TRY TO STICK
AROUND THROUGH EVEN AFTER MIDNIGHT IN THE FAR SCNTRL WITH LINGERING
WEAKER SHORTWAVE ENERGY OVERHEAD AND STEEPER MID-LEVEL LAPSE RATES
AND H85-H7 MOISTURE. ALL CONVECTION SHOULD BE OUT OF CWA BY LATE
TONIGHT. TEMPS OVER INTERIOR WEST MAY TRY TO FALL OFF INTO THE 40S
LATE TONIGHT WITH A LOWER PWAT MIN LOCATED THERE. A BIT OF WIND AND
POSSIBLE SCT-BKN MID CLOUDS SHOULD KEEP REST OF CWA IN THE 50S.
ON TUESDAY...DAY STARTS OFF WITH THE SCT-BKN MID CLOUDS WITH CU
BUILDUP BY LATE MORNING AS CONVECTIVE TEMPS ARE IN THE LOWER 70S.
SHORTWAVE ON BACK SIDE OF LARGER SCALE TROUGH IN CNTRL SASKATCHEWAN
AND/OR MANITOBA FCST TO SLIDE INTO CNTRL CWA BY MID AFTN. GIVEN
SIMILAR FCST SBCAPES IN THE 700-1000J/KG RANGE COULD SEE REPEAT
PERFORMANCE OF TODAY...OR AT LEAST SOMEWHAT SIMILAR...WITH
ISOLD-SCATTERED SHRA/TSRA FORMING SHORTLY AFTER CONVECTIVE TEMPS
ARE REACHED. MAIN DIFFERENCE IS THE SHORTWAVE IS NOT AS STRONG AND
LOW-LEVEL CONVERGENCE WILL BE STRICTLY DRIVEN BY LAKE BREEZES FM
LAKE SUPERIOR/LAKE MICHIGAN. MSLP/WIND PATTERN POINTS TO AREA BTWN
SAW-IMT-ESC STAND TO SEE BEST COVERAGE OF SHRA/TSRA. FREEZING LEVELS
AROUND 11KFT AGL AND H85-H7 WINDS FAIRLY SIMILAR TO TODAY AS
WELL...SO AGAIN COULD SEE SLOW MOVING STORMS WITH MAIN HAZARDS
LIGHTNING AND HEAVY DOWNPOURS. SMALL HAIL COULD ALSO OCCUR WITH
STRONGEST STORMS. CONVERGENCE WANES BY LATE AFTN SO KEPT WITH IDEA
THAT POPS WILL BE OUT OF THE CWA BY EARLY TUESDAY EVENING.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 407 PM EDT MON AUG 13 2012
TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON...THE UPPER LEVEL TROUGH
WITH AXIS EXTENDING SOUTHWARD FROM CENTRAL ONTARIO THROUGH THE
EASTERN HALF OF UPPER MI AND INTO THE WESTERN HALF OF LOWER MI WILL
SHIFT EASTWARD OVERNIGHT...REACHING THE LOWER GREAT LAKES BY
WEDNESDAY AFTERNOON. AS THIS TROUGH SHIFTS EASTWARD A SURFACE AND
WEAK UPPER LEVEL RIDGE WILL BUILD INTO THE UPPER GREAT LAKES
REGION...BRIEFLY BRINGING AND END TO THE CHANCES OF PRECIPITATION.
WEDNESDAY EVENING THROUGH FRIDAY NIGHT...AS THE SURFACE RIDGE AND
UPPER LEVEL RIDGE BEGIN TO SHIFT EASTWARD TO THE LOWER GREAT LAKES
ATTENTION WILL THEN TURN TO AN APPROACHING LOW PRESSURE SYSTEM
CENTERED OVER NORTHERN MN...WITH ASSOCIATED UPPER LEVEL TROUGH TO
THE WEST OF THE SURFACE LOW...INDICATED BY BOTH THE
EC/GFS...SUGGESTING THAT THE SURFACE LOW IS EXPECTED TO INTENSIFY.
THE LOW WILL PASS TO THE NORTH OF THE UPPER PENINSULA BY 12Z
THURSDAY AS IT DRAGS A COLD FRONT THROUGH INTO CENTRAL UPPER MI
AROUND THE SAME TIME AS INDICATED BY PLOTTING MSLP/850 THETA
E/SURFACE WINDS. THE MAIN AREA OF PRECIPITATION WILL LIKELY BE
PEGGED TO THE FRONT OF THE COLD FRONT AS THE FORCING APPEARS THE
GREATEST ALONG THIS AREA AS SHOWN BY PLOTTING 500-300MB DIVQ ALONG
WITH 1000-500 RH VALUES. MU CAPE VALUES AREA PROGGED TO BE AROUND
500-800 J/KG OVER MUCH OF THE AREA OVER THE WESTERN HALF OF THE AREA
AROUND 06Z SHIFTING TO THE EAST HALF AROUND 12Z THURSDAY. 0-6 KM
SHEAR VALUES ARE EXPECTED TO BE AROUND 30 TO 35 KNOTS AHEAD OF THE
FRONT WITH VALUES INCREASING TO AROUND 50 KNOTS ALONG AND BEHIND THE
FRONT. SHEAR VALUES BEING MARGINAL FOR SEVERE WEATHER AHEAD OF THE
FRONT ALONG WITH CAPE IN THE HAIL GROWTH ZONE AROUND 100-200 J/KG
WOULD INDICATE ONLY A MARGINAL THREAT OF HAIL. DCAPE VALUES ARE
FAIRLY LOW WITH VALUES AROUND 100-150 J/KG DUE TO A LACK OF DRY AIR
IN THE MID LEVEL. THURSDAY NIGHT THROUGH FRIDAY NIGHT THE UPPER
LEVEL TROUGH WILL REMAIN OVER UPPER MI...WHILE SHIFTING EVER SO
SLOWLY TO THE EAST AS THE SURFACE LOW PULLS OT THE NORTHEAST TO
WESTERN QUEBEC. THE COOLER AIR WRAPPING AROUND THE BACK SIDE OF THE
LOW ALONG WITH DECREASED TEMPERATURES ALOFT...AROUND 4 TO 6C AT
H850...WILL HELP TO INCREASE THE CHANCE OF LAKE EFFECT SHOWERS OVER
THOSE AREAS FAVORED BY NORTH WINDS. HAVE ALSO INCREASED THE WINDS
OVER THE CENTRAL AND EASTERN PORTIONS OF THE LAKE AS CAA KICKS
IN...EXPECT THE STRONGER WINDS TO MIX DOWN AS H850 WINDS ARE AROUND
35 KNOTS. WILL HAVE TO KEEP AN EYE ON THIS THROUGH LATER SHIFTS.
SATURDAY THROUGH MONDAY...BOTH THE EC AND GFS KEEP THE UPPER LEVEL
500MB TROUGH SITUATED OVER MUCH OF THE UPPER GREAT LAKES
REGION...HELPING TO KEEP ON AND OFF CHANCES OF SHOWERS IN THE
FORECAST THROUGH MONDAY AFTERNOON. THE BEST CHANCE OF RAIN SHOWERS
THROUGH THIS PERIOD WOULD BE MONDAY AS A SURFACE LOW APPROACHES THE
AREA FROM THE WEST. MOISTURE THROUGH THIS TIME PERIOD APPEARS TO BE
FAIRLY LIMITED AS A SURFACE HIGH WILL REMAIN JUST TO THE SOUTH OF
THE REGION KEEPING DRY WESTERLY WINDS PUSHING INTO THE AREA.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 225 PM EDT MON AUG 13 2012
WEAK COLD FRONT COULD TRIGGER ADDITIONAL SHRA/TSRA AT SAW THIS
AFTERNOON. IWD AND CMX SHOULD REMAIN DRY. IFR/MVFR CONDITIONS WITH
THE SHRA/TSRA EARLY THIS AFTN AT SAW...BUT OTHERWISE SHOULD BE VFR
AT ALL THE TAF SITES. ONCE FRONT MOVES THROUGH LATER TODAY...EXPECT
SCT-BKN MID CLOUDS AT ALL TAF SITES TONIGHT INTO TUESDAY MORNING
WITH OVERALL LIGHT WINDS. IF SKIES CAN CLEAR OUT SOME TONIGHT MAY
SEE PATCHY FOG FORM AT SAW DUE TO THE ADDITIONAL MOISTURE FROM
SHRA/TSRA THAT OCCURRED EARLY THIS AFTN. SHOT AT ISOLATED SHRA ON
TUESDAY AT SAW BUT THIS WOULD BE AFTER THIS TAF PERIOD.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 407 PM EDT MON AUG 13 2012
QUIET MARINE WEATHER THROUGH WEDNESDAY AS HIGH PRESSURE SLIDES
OVERHEAD. BY LATER THURSDAY...PASSAGE OF A STRONG COLD FRONT WILL
KICK UP NORTHWEST WINDS TO 25 KTS OVER MUCH OF THE LAKE. WINDS TO 30
KTS ARE EXPECTED OVER CENTRAL AND EASTERN SECTIONS AS COLDER AIRMASS
PUSHES ACROSS THE STILL WARMER WATERS OF LAKE SUPERIOR. THE UNSTABLE
PROFILE WILL LEAD TO BUILDING WAVES THURSDAY NIGHT INTO FRIDAY.
EXPECT THE STRONG WINDS AND HIGH WAVES TO CONTINUE INTO SATURDAY
BEFORE DIMINISHING WITH ARRIVAL OF HIGH PRESSURE. EXPECT THE HIGHER
WAVES TO LEAD TO AN INCREASED RISK OF RIP CURRENTS LATE THURSDAY
THROUGH FRIDAY ALONG THE BEACHES OF EASTERN LAKE SUPERIOR.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...JLA
LONG TERM...KEC
AVIATION...JLA
MARINE...JLA
Hazardous weather outlook, Aug 13, 1:52 PM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
352 PM EDT MON AUG 13 2012
MIZ001>007-009>014-084-085-141200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
352 PM EDT MON AUG 13 2012 /252 PM CDT MON AUG 13 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME STORMS MAY
PRODUCE HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE OVER CENTRAL AND EASTERN PORTIONS
TUESDAY AFTERNOON. THUNDERSTORMS ARE ALSO POSSIBLE LATE WEDNESDAY
THROUGH THURSDAY AFTERNOON.
THERE WILL BE ELEVATED RISKS FOR RIP CURRENTS THURSDAY INTO FRIDAY DUE
TO STRONG NORTHWEST WINDS.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.
LSZ162-240>251-263>267-141200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
352 PM EDT MON AUG 13 2012 /252 PM CDT MON AUG 13 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE OVER EASTERN LAKE SUPERIOR THIS
EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.
LMZ221-248-250-141200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
352 PM EDT MON AUG 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.
KEC
In the hours before
Special weather statement, Aug 13, 11:00 AM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
100 PM EDT MON AUG 13 2012
MIZ005-011-131815-
MARQUETTE-DICKINSON-
INCLUDING THE CITIES OF...GWINN...MARQUETTE...IRON MOUNTAIN
100 PM EDT MON AUG 13 2012 /1200 PM CDT MON AUG 13 2012/
...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY DOWNPOURS...
ISOLATED SHOWERS AND THUNDERSTORMS HAVE FORMED FROM CENTRAL MARQUETTE
COUNTY...IN THE VICINITY OF NEGAUNEE...INTO FAR NORTHERN DICKINSON
COUNTY...TO THE EAST OF CHANNING. EXPECT SHOWERS AND STORMS TO CONTINUE
TO FILL IN OVER THESE AREAS THROUGH 2 PM...WHILE GRADUALLY DRIFTING
TO THE SOUTH AND EAST. SINCE THE STORMS ARE MOVING VERY SLOWLY...THEY
WILL BE CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS.
LOCATIONS DIRECTLY IMPACTED BY THE SHOWERS AND STORMS COULD SEE RAIN
AMOUNTS UP TO AN INCH AS THE STORMS MOVE THROUGH.
JLA
Special weather statement, Aug 13, 2:49 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
449 PM EDT MON AUG 13 2012
MIZ007-132145-
LUCE-
449 PM EDT MON AUG 13 2012
...SIGNIFICANT WEATHER ALERT FOR LUCE COUNTY UNTIL 545 PM EDT...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM PRODUCING HEAVY RAIN 5 MILES NORTH OF NEWBERRY. THIS
STORM WAS NEARLY STATIONARY.
VERY HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KLUBER
Special weather statement, Aug 13, 3:13 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
513 PM EDT MON AUG 13 2012
MIZ012-132200-
MENOMINEE-
413 PM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 500 PM CDT...
AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STEPHENSON...OR 23 MILES NORTH OF MENOMINEE.
THIS STORM WAS MOVING SOUTH AT 10 MPH.
DIME SIZE HAIL...WINDS UP TO 40 MPH AND VERY HEAVY RAIN ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DAGGETT...
STEPHENSON...
INGALLS...
WALLACE...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
ROLFSON
Local storm report, Aug 13, 3:28 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
528 PM EDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 3 N STEPHENSON 45.46N 87.60W
08/13/2012 M0.50 INCH MENOMINEE MI TRAINED SPOTTER
PEA TO DIME SIZED HAIL COVERING THE GROUND. YARD FLOODED
WITH A RAIN-HAIL SLUSH. WINDS ESIMATED TO 40 MPH.
&&
TKLUBERSpecial weather statement, Aug 13, 3:37 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
437 PM CDT MON AUG 13 2012
MIZ005-132215-
MARQUETTE-
537 PM EDT MON AUG 13 2012
...SIGNIFICANT WEATHER ALERT FOR MARQUETTE COUNTY UNTIL 615 PM EDT...
AT 533 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 11
MILES NORTHEAST OF CHAMPION...OR 11 MILES NORTHWEST OF ISHPEMING.
THIS STORM WAS MOVING SOUTH AT 5 MPH.
PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SILVER LAKE BASIN...
DIORITE...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
ROLFSON
Special weather statement, Aug 13, 4:08 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
608 PM EDT MON AUG 13 2012
MIZ012-132245-
MENOMINEE-
508 PM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 545 PM CDT...
AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF MENOMINEE. THIS STORM WAS
MOVING SOUTH AT 15 MPH.
DIME SIZE HAIL...WINDS UP TO 40 MPH AND VERY HEAVY RAIN ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARBONDALE...
BIRCH CREEK...
MENOMINEE...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
ROLFSON
Hail, Menominee
- When
- August 13, 4:28 PM CST to 4:33 PM CST
- Where
- Menominee County, 1.19 mi SE of Daggett
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.460, -87.600
The spotter near Stephenson reported pea to dime sized hail covered the ground. The spotter's yard was flooded with a rain/hail slush. Winds from the thunderstorm were estimated around 40 mph.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, August 13, 20121 death · $385,000 · 1 event
- Wildfire in Washington, August 13 to 28, 2012$8.3 million · 1 event
- Hail and Damaging Winds in Tennessee, August 13, 2012$310,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in Mississippi, August 13 to 14, 2012$115,000 · 1.75 in hail · 26 events
- Damaging Wind in Arizona, August 13, 20121 injured · $150,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Arkansas, August 13, 2012$47,000 · 56 kt wind · 15 events
- Damaging Wind in Nevada, August 13, 2012$50,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Alabama, August 13, 2012$20,000 · 52 kt wind · 5 events
- Dust Storm and Damaging Wind in California, August 13, 2012$15,000 · 50 kt wind · 2 events
- Lightning Strike in Tennessee, August 13, 2012$15,000 · 1 event
- Hail and Damaging Winds in Montana, August 13, 20121.5 in hail · 7 events
- Hail and Damaging Winds in Montana, August 13, 20121.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404887.